Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Existence-uniqueness and long time behavior for a class of nonlocal nonlinear parabolic evolution equations


Authors: Azmy S. Ackleh and Lan Ke
Journal: Proc. Amer. Math. Soc. 128 (2000), 3483-3492
MSC (2000): Primary 35K50, 35K55, 35K99, 35B40, 92D25
Published electronically: August 17, 2000
MathSciNet review: 1778276
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We establish existence and uniqueness of solutions for a general class of nonlocal nonlinear evolution equations. An application of this theory to a class of nonlinear reaction-diffusion problems that arise in population dynamics is presented. Furthermore, conditions on the initial population density for this class of problems that result in finite time extinction or persistence of the population is discussed. Numerical evidence corroborating our theoretical results is given.


References [Enhancements On Off] (What's this?)

  • 1. A. S. Ackleh and B. G. Fitzpatrick, Estimation of time dependent parameters in general parabolic evolution systems, J. Math. Anal. Appl. 203 (1996), no. 2, 464–480. MR 1410934, 10.1006/jmaa.1996.0391
  • 2. Azmy S. Ackleh and Simeon Reich, Parameter estimation in nonlinear evolution equations, Numer. Funct. Anal. Optim. 19 (1998), no. 9-10, 933–947. MR 1656403, 10.1080/01630569808816867
  • 3. H. T. Banks, Simeon Reich, and I. G. Rosen, An approximation theory for the identification of nonlinear distributed parameter systems, SIAM J. Control Optim. 28 (1990), no. 3, 552–569. MR 1047423, 10.1137/0328033
  • 4. H. T. Banks, Simeon Reich, and I. G. Rosen, Galerkin approximation for inverse problems for nonautonomous nonlinear distributed systems, Appl. Math. Optim. 24 (1991), no. 3, 233–256. MR 1123788, 10.1007/BF01447744
  • 5. Viorel Barbu, Nonlinear semigroups and differential equations in Banach spaces, Editura Academiei Republicii Socialiste România, Bucharest; Noordhoff International Publishing, Leiden, 1976. Translated from the Romanian. MR 0390843
  • 6. J. Bear, Dynamics of Fluids in Porous Media, Elsevier, New York, 1972.
  • 7. M. Chipot and B. Lovat, Existence and Uniqueness Results for a Class of Nonlocal Elliptic and Parabolic Problems, Dynamics of Discrete Continuous and Impulsive Systems, to appear. Manuscript can be obtained from internet: http://www.math.unizh.ch/~chipot/Quenching.ps.
  • 8. M. G. Crandall and A. Pazy, Nonlinear evolution equations in Banach spaces, Israel J. Math. 11 (1972), 57–94. MR 0300166
  • 9. Ben G. Fitzpatrick, Analysis and approximation for inverse problems in contaminant transport and biodegradation models, Numer. Funct. Anal. Optim. 16 (1995), no. 7-8, 847–866. MR 1355277, 10.1080/01630569508816650
  • 10. R. A. Freeze and J. Cherry, Groundwater, Prentice-Hall, Englewodd Cliffs, NJ, 1979.
  • 11. A. Pazy, Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, vol. 44, Springer-Verlag, New York, 1983. MR 710486
  • 12. C. V. Pao, Nonlinear parabolic and elliptic equations, Plenum Press, New York, 1992. MR 1212084
  • 13. Kazuaki Taira, Analytic semigroups and semilinear initial-boundary value problems, London Mathematical Society Lecture Note Series, vol. 223, Cambridge University Press, Cambridge, 1995. MR 1369247

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35K50, 35K55, 35K99, 35B40, 92D25

Retrieve articles in all journals with MSC (2000): 35K50, 35K55, 35K99, 35B40, 92D25


Additional Information

Azmy S. Ackleh
Affiliation: Department of Mathematics, University of Louisiana at Lafayette, Lafayette, Louisiana 70504-1010
Email: ackleh@louisiana.edu

Lan Ke
Affiliation: Department of Mathematics, University of Louisiana at Lafayette, Lafayette, Louisiana 70504-1010
Email: ke@louisiana.edu

DOI: https://doi.org/10.1090/S0002-9939-00-05912-8
Keywords: Nonlocal parabolic evolution equations, unbounded diffusion, population dynamics, asymptotic behavior, extinction, persistence
Received by editor(s): July 20, 1998
Published electronically: August 17, 2000
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2000 American Mathematical Society